Iowa, 2010Flood in Iowa, April 9 to 10, 2010
April 9 to 10, 2010 · NWS DVN · 1 event in 1 county or zone
5 feet on April 9th around 815 am. 53 feet around 430 pm April 9.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the first week or so of April resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on April 9th around 815 am. It crested around 15.53 feet around 430 pm April 9. It fell below the moderate flood stage level around 145 am April 10.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 9, 1:30 AM CST, 6 hours 45 minutes earlier.
Area forecast discussion, Apr 9, 1:30 AM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
230 AM CDT FRI APR 9 2010
.SYNOPSIS...
HIGH PRESSURE RIDGE FROM WESTERN WISCONSIN TO ARKANSAS BRINGING
CLEAR BUT COLD TEMPERATURES TO THE REGION. TEMPERATURES CURRENTLY
WERE MAINLY IN THE 30S ACROSS THE DVN CWA. MEANWHILE...READINGS WERE
MOSTLY IN THE 40S IN THE PLAINS DUE TO RETURN SOUTHERLY FLOW AHEAD
OF LOW PRESSURE IN THE WESTERN DAKOTAS. ..HAASE..
&&
.SHORT TERM...TODAY AND TONIGHT...
HIGH PRESSURE RIDGE WILL GRADUALLY PUSH OFF TO THE EAST BRINGING
WARMER TEMPERATURES AS WINDS TURN WEST TO SOUTHWEST THIS AFTERNOON
AND THEN SOUTHEAST TO SOUTH TONIGHT. WALL TO WALL SUNSHINE TODAY
WITH DRY AIRMASS IN PLACE WITH CU RULE SUGGESTING LITTLE IF ANY FAIR
WEATHER CU. TEMPERATURES SHOULD REBOUND NICELY FROM THE COLD START
EARLY THIS MORNING...WITH MAX READINGS THIS AFTERNOON RANGING FROM
THE MID 50S IN OUR FAR NORTHEAST CWA TO THE MID 60S IN OUR FAR
SOUTHWEST CWA.
TONIGHT...THERE WILL BE A WEAK COLD FRONT PUSHING INTO WESTERN WI TO
NORTHWEST IA BY 12Z SATURDAY. THERE WILL BE SOMEWHAT OF AN INCREASE
IN MID AND HIGH CLOUDS ACROSS THE NORTHERN CWA LATER TONIGHT...BUT
THE BULK OF THE CLOUDS AND ANY PRECIPITATION SHOULD REMAIN WELL TO
OUR NORTH AS SHORT WAVE TRACKS ACROSS NORTHERN MN. MIN TEMPERATURES
SHOULD BE MAINLY IN THE LOWER TO MID 40S.
..HAASE..
.LONG TERM...SATURDAY THROUGH THURSDAY...
THE BACKDOOR FRONT SHOULD SAG SOUTHWARD THROUGH THE CWA TOWARD LATE
SATURDAY AFTERNOON. AHEAD OF THE EXPECTED FRONT...DECENT SUNSHINE
AND MIXING SHOULD ALLOW FOR A SOLID WARM UP INTO THE MID 60S NORTH
TO LOWER 70S CENTRAL AND SOUTH. THE FRONT INITIALLY SHOULD AMOUNT
TO ONLY A WIND SWITCH BY LATE AFTERNOON. HOWEVER...SOME MOISTURE
CONVERGENCE IS SHOWN BY MODELS TOWARD EVENING...AND INCREASES
OVERNIGHT. SATURATION LOOKS MOST LIKELY AFTER 00Z SUNDAY OVER THE
NORTH...WHERE LIGHT RAINFALL IS POSSIBLE.
SUNDAY...THE EXPECTATION FOR RAIN LOOKS LIMITED DUE TO THE MAIN
FOCUS FOR LIFT FOUND TOO FAR EAST AND WEST. DESPITE BEING NEAR THE
FRONT...THIS LOOKS TO BE A QUIET DAY. SUNDAY NIGHT INTO MONDAY
HOWEVER LOOK POTENTIALLY MORE UNSETTLED AS MODELS SHOW A SHORT WAVE
OVER TOPPING THE FLAT RIDGE AS WE BEGIN AN WAA REGIME WHICH CARRIES
INTO THE WEEK AHEAD. THIS COULD FIRE SOME ELEVATED THUNDERSTORMS AND
SHOWERS SUNDAY NIGHT...LASTING INTO MONDAY. FROM HERE...MODELS
DIVERGE ON THE STRENGTHENING UPPER RIDGE AND ITS POSITION. THE GFS
SEEMS TO ERROR SIGNIFICANTLY IN TAKING A TEXAS MCS AND CREATING A
GULF UPPER LOW FROM IT...THUS RESULTING IN A MID WEEK REX BLOCK
PATTERN. THE ECMWF HAS A SUSPICIOUSLY STRONG EAST COAST UPPER LOW
RESULTING IN ADDITIONAL BLOCKING. THE UKMET IS LESS BLOCKY WITH
NEITHER FEATURE SHOWN TO BE STRONG. THAT SAID...THERE IS LITTLE
CONFIDENCE IN THE PATTERN BEYOND A GENERAL WARM UP STARTING MONDAY.
NO CHANGES HAVE BEEN MADE BEYOND MONDAY.
..ERVIN..
&&
.AVIATION...
VFR CONDS TODAY AND TONIGHT. SKC TODAY WITH AN INCREASE IN MID AND
HIGH LEVELS CLOUDS TONIGHT ESPECIALLY NORTH OF HIGHWAY 30. WINDS
VRB03KT OR CALM THIS MORNING...THEN WEST TO SOUTHWEST LESS THAN 10
KNOTS THIS AFTERNOON. SOUTHEAST TO SOUTH WINDS LESS THAN 10 KNOTS
TONIGHT. ..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
HAASE/ERVIN
Hazardous weather outlook, Apr 9, 2:57 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 AM CDT FRI APR 9 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-100900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
357 AM CDT FRI APR 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AND
MONDAY. SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ERVIN
Flood, Iowa
- When
- April 9, 8:15 AM CST to April 10, 12:45 AM CST
- Where
- Iowa County, 5.86 mi WNW of Koszta to 3.51 mi N of Victor
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.863, -92.298
Heavy rains during the first week or so of April resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on April 9th around 815 am. It crested around 15.53 feet around 430 pm April 9. It fell below the moderate flood stage level around 145 am April 10.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Kentucky, April 9, 201022 events
- Frost and Freeze in Illinois, April 9, 201019 events
- Avalanche in Washington, April 9 to 10, 20102 injured · 2 events
- Frost and Freeze in Missouri, April 9, 201011 events
- Frost and Freeze in Indiana, April 9, 20106 events
- Blizzard in Alaska, April 9 to 10, 20105 events
- Damaging Wind in North Carolina, April 9, 2010$5,000 · 50 kt wind · 1 event
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, April 9, 20101 event
- Blizzard in Alaska, April 9 to 10, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219570.